MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; COMPRESSOR

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; COMPRESSOR
Model Number X060-0370
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of an instrument malfunction on (b)(6) 2023.It was reported that a small portion of the female spring of a system compressor broke off while being used during a surgical procedure.There were no known patient complications or delay in treatment associated with this complaint.The complaint compressor was able to be used to successfully complete the surgical procedure.An rma# was issued for return of the complaint compressor, which as of (b)(6) 2023 has not been received at the manufacturer for assessment.
 
Additional Manufacturer Narrative
A photo of the instrument deficiency was provided, which showed a small piece of the compressor female spring that engages with the compressor ratchet had fractured as reported.A functionality assessment was not performed due to the complaint instrument not being received at the manufacturer for assessment.A dhr review was not performed due to the lot number of the complaint instrument not being available.It may be possible for the female spring of the handle ratchet to break if excessive force was placed on the spring and/or ratchet.The ratchet spring is intended to provide resistance to the handle ratchet.If the ratchet had excessive force placed on it in either the opened or closed position, the excessive force applied may contribute to the broken spring.There has been one other complaint of similar nature for this instrument in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
COMPRESSOR
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key16637030
Report Number3005031160-2023-00006
Device Sequence Number14947466
Product Code HWN
UDI-Device IdentifierM697X06003701
UDI-PublicM697X06003701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale